Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira weird side effects


06-16-2012, 07:46 PM   #1
Annabelle21
 
Join Date: Jun 2012
Humira weird side effects

Hi
I need help to find out whether Humira is causing a weird side effect in me. I have taken it for 2.6 years, and have had really bad hives and endless sinus issues resulting in sinus surgery. Just when I thought life was ok I developed terrible hay fever and then painful legs. First in my toes, burning pain, then ankles then knees, some lower back pain, it alternates between feeling cold, aching, tingling, numb. The rheumy sent me for bloods, my ana titre is 1:320 homoginised, she said that is nothing, my ESR is not that raised, but mine can be normal and i have toxic mega colon. I have stopped humira 3/52 and on prednisilone and endep at night to help me relax and sleep. The pain is incredibly intense.

The doc is going to tell me...you are depressed, don''t you hate that? I am feeling pretty desperate, it has been going on since early April and getting worse. Help... If you have anything weird with Humira, please contact me.
And good luck to those who do well on it. xxx Linda

Last edited by Annabelle21; 09-17-2015 at 06:47 PM.
06-16-2012, 08:28 PM   #2
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
Hi Linda
I can't help you with your Humira question - it's just made my hair fall out but has pretty much put me in remission.
BUT just wanted to say welcome. I grew up in Glen Waverley - so thrilled to have another local on here (although wish it were under better circumstances).
__________________
Dx - Crohns Disease - 1992
Ileostomy - Jan 2012, Reversed Aug 2013
Pred works, all else seems to fail
Trying Vedoluzimab - running out of options
Neupogen
06-16-2012, 08:30 PM   #3
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi Linda,

I'm so sorry you're having problems on Humira and it's never good to hear a doctor blame such things on depression!

Have you had your vitamin B12 levels tested? If so, what were they the last time you were tested? Your symptoms make me suspect deficiency which is common in people with Crohn's Disease.
06-16-2012, 08:41 PM   #4
Annabelle21
 
Join Date: Jun 2012
Hi, No, noone has tested Vitamin B12. I have had iron deficiency, Vitamin D, protein deficiency etc, but no mention of B12. I will ask for this to be tested. The pain is really intense. I cannot sleep when it is bad. I am scared it could be something weird with my nervous system because i have read humira can do weird things to nerves/spine. xx Linda

Last edited by Annabelle21; 09-17-2015 at 06:46 PM.
06-16-2012, 08:42 PM   #5
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Definitely get your vitamin B12 levels tested! Untreated deficiency can lead to peripheral neuropathy and subacute combined degeneration of the spinal cord. And deficiency is VERY common among Crohn's Disease patients. If you were deficient in all those others you mentioned, I'd bet good money your issues are related to B12 deficiency. And if so, you need to get your levels HIGH and FAST to avoid permanent damage.

When you get your results, ask for the actual number. DO NOT let them tell you, "Oh you're normal". Get the actual number and share it with us as "normal" is often not and we'll explain why.
06-16-2012, 09:26 PM   #6
Annabelle21
 
Join Date: Jun 2012
Hi, I just looked at latest tests requested by rheumy, no B12 tested, however gastro has requested new tests before i see her next time, and B12 is requested. However next visit is not till August, (not sure how I am surviving till then as off humira and on cortisone 10mg, which i hope will be ok). I feel like I am swimming against a tide but you have given me hope and now eager for tomorrow to come so i can find out what the results were when i had the B12 last tested. ... thank you so much for replying, I found this site at midnight last night, never seen it before and I have searched the net for help so often. Thank you again, will let you know what i find out.. xxx Linda

Last edited by Annabelle21; 09-17-2015 at 06:46 PM.
06-16-2012, 09:28 PM   #7
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Sounds good Linda!

06-21-2012, 06:01 AM   #8
Annabelle21
 
Join Date: Jun 2012
Going to see GI on Monday next, and she agrees, I need to see Neurologist. I will also ask about Vit B12. I have been on the cortisone now for 2 weeks and feeling less pain, and sleeping well again on the happy pill they gave me to break the pathway of pain, pity it makes me feel so dopey during the day. Next week we discuss what happens next, and I dont know what that will be as i am intolerant ie or drug reaction to everything so far Wish it was simple, just take humira and all good... xxxx hugs to all...Linda

Last edited by Annabelle21; 09-17-2015 at 06:45 PM.
06-23-2012, 12:25 AM   #9
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
I didn't realize what Endep is - Amitriptyline. It takes a while to build up in your system, but I've read of people with similar symptoms taking it successfully.
__________________
*Sick since 1987; managed on my own;
*diagnosed 2008 when I underwent emergency surgery;
*various meds and tests 2008-2012,
*Jan 2012-present, Humira. No symptoms, but scopes indicated disease.
*6MP for all of 2013.
*2014 &2015 complete mucosal healing.

**Staying on Humira for maintenance**

The statistics I see so far for my situation seem pretty good. There ARE long term statistics for the Anti-TNF drug treatments now. I'm here to make them longER.
06-23-2012, 02:17 AM   #10
Annabelle21
 
Join Date: Jun 2012
I resisted the Endep, almost as much as the cortisone, but when I couldnt take the pain or the munching on pain killers that were not touching it, I went ok i will take that. I am down to cold and pins and needle feelings in my feet/legs. Personally I think now, ok leave me on cortisone for life, easier than Methotrexate, easier than humira. But Gastro has said I cant stay on it forever... Hugs to all, Linda xx

Last edited by Annabelle21; 09-17-2015 at 06:45 PM.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira weird side effects
Thread Tools


All times are GMT -5. The time now is 12:12 PM.
Copyright 2006-2017 Crohnsforum.com